California, 2001Waterspout in California, February 12, 2001
February 12, 2001 · NWS LOX · 1 event in 1 county or zone
1 waterspout, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before the first event at Feb 12, 10:08 AM PST, 3 hours 29 minutes earlier.
Area forecast discussion, Feb 12, 10:08 AM PST, 3 hours 29 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
900 AM PST MON FEB 12 2001
MOIST BAND STILL OVER VENTURA AND L.A. COUNTIES. LOW LEVEL FLOW
BECOMING MORE AND MORE SOUTHWEST AS UPPER LOW MOVES ON DOWN THE COAST.
MODELS DIVERGE AFTER 24 HOURS WITH AVN MOVING CIRCULATION CENTER
FURTHER NORTH THAN ETA. BUT LOOKING AT THE XSXNS FORECAST SOLUTIONS
ARE QUITE SIMILAR. AVN ACTUALLY IS THE MOST ROBUST WITH PRECIPITATION.
THINGS TO WATCH TODAY ARE LOW CENTER AS IT MOVES DOWN THE
COAST...STRONG VORT LOB ROTATING AROUND UPPER LOW AND LOW LEVEL
MOISTURE FLOW THAT IS WRAPPING CYCLONICALLY INTO SOUTHERN CALIFORNIA.
RIGHT NOW LARGEST MOISTURE SLUG IS AT 31/124 AND AS LOW MOVES DOWN AND
FORCES LOW LEVEL FLOW MORE SOUTH WEST SHOULD TRAIN INTO US VERY NICELY.
SPENES TRAJECTORY INDICATES THAT L.A. WILL BE FOCUS OF THIS SLUG
TONIGHT.
NEW MODELS LIKE 06Z TO 18Z TIME FRAME FOR MAXIMUM RAIN AS UPPER LOW
SITS AND SPINS TO OUR SOUTHWEST. THIS SEEMS REASONABLE BUT MODELS HAVE
NOT GOT 18 TO 36 HOUR FORECAST RIGHT ONCE IN THE LAST 4 DAYS SO
CONFIDENCE IS NOT HIGH ON THIS. THINK SATELITE IS THE BEST WAY TO GO ON
THIS ONE.
WILL ISSUE UPcDATE TO REFLECT NEW THINKING AND CLEAN UP.
LAX +++. RORKE.
.LAX...FLOOD ADVISORIES (SEE LAXFLSLAX)
WINTER STORM WARNING/WINTER WEATHER ADVISORY (SEE LAXWSWLAX).
SMALL CRAFT ADVISORY (SEE LAXCWFLAX).In the hours before
Special weather statement, Feb 12, 11:45 AM PST, 1 hour 52 minutes before
CAZ034>041-044>047-051>054-059-088-122030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD
1145 AM PST MON FEB 12 2001
...PRELIMINARY RAINFALL AND SNOWFALL TOTALS...
THE FOLLOWING ARE PRELIMINARY RAINFALL AND SNOWFALL TOTALS IN INCHES FOR THIS
WEATHER EVENT THROUGH 1000 AM.
SAN LUIS OBISPO COUNTY
PASO ROBLES................. 1.02
SAN LUIS OBISPO............. 1.18
DAVIS PEAK.................. 0.79
MORRO BAY................... 0.23
SAN LUIS HARBOR............. 0.64
SANTA MARGARITA BOOSTER..... 1.30
BALD MTN.................... 0.63
SHELL PEAK.................. 0.87
ATASCADERO.................. 0.47
BLACK MTN................... 0.44
SANTA BARBARA COUNTY
SANTA MARIA................. 0.69
TWITCHELL DAM............... 0.75
LOS ALAMOS.................. 0.71
CUYAMA FS................... 0.39
CACHUMA DAM................. 0.79
LOS PRIETOS................. 1.41
SANTA BARBARA ARPT.......... 1.12
MT. CALVARY................. 1.50
CARPINTERIA FS.............. 0.94
GOLETA FS 14............... 1.34
MONTECITO................... 1.39
REFUGIO PASS................ 1.22
SAN MARCOS PASS............. 1.89
GIBRALTAR DAM............... 1.85
LA CUMBRE PEAK.............. 1.26
SAN ANTONIO RIDGE........... 1.18
VENTURA COUNTY
POINT MUGU.................. 0.56
OXNARD NWS.................. 0.86
LEO CARILLO................. 0.42
STEWART CYN................. 1.34
LK CASITAS @ DAM............ 1.14
SANTA PAULA CK.............. 3.50
OJAI........................ 1.27
MATILIJIA DAM............... 2.30
SESPE CK NR FILLMORE........ 2.83
SANTA CLARA @ PIRU.......... 1.90
MOORPARK COLLEGE............ 1.30
SANTA SUSANA PASS........... 1.10
CIRCLE X RH................. 1.46
NORDHOFF RIDGE.............. 1.46
ROSE VLY.................... 2.83
SENIOR/GRIDLEY CYN.......... 1.14
SULPHUR MOUNTAIN............ 1.46
ROSE VLY RAWS............... 2.81
LOS ANGELES COUNTY METROPOLITAN AREAS
LA AIRPORT.................. 0.82
DOWNTOWN LA................. 1.26
LONG BEACH.................. 0.28
SANTA MONICA ARPT........... 0.46
BEVERLY HILLS............... 2.79
CATALINA ISLD............... 0.43
BURBANK..................... 1.37
NEWHALL..................... 1.82
VAN NUYS.................... 1.27
AGOURA...................... 1.57
CHATSWORTH RSVR............. 1.33
CANOGA PK................... 0.94
SEPULVEDA DAM............... 2.49
PACOIMA DAM................. 2.91
MOUNT WILSON................ 3.54
PACOIMA DAM................. 2.91
LIVE OAK DAM................ 2.76
THOMPSON CK DAM............. 1.26
SIERRA MADRE MAINT YARD..... 1.69
CRYSTAL LK F.S.............. 2.59
TANBARK..................... 2.27
SAN ANTONIO DAM............. 1.34
MT. BALDY FS................ 1.87
SNOWFALL REPORTS
MOUNT WILSON................ 15 INCHES
MOUNTAIN HIGH............... 16 INCHES
MOUNT BALDY SKI LIFT........ 18 INCHES
MOUNT BALDY @ 4000 FT....... 9 INCHES
TANABE/ROCKWELL
Waterspout, Ventura
- When
- February 12, 1:37 PM PST
- Where
- Ventura County, 10 mi SW of (Ntd)nas Point Mugu
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.358, -119.126 (the zone’s center; the record gives no point)
A spotter reported a waterspout 10 miles southwest of Point Mugu.
- Waterspout
- A tornado over water. One that moves ashore is filed as a tornado from the coastline on.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Florida, February 12, 200112 events
- Sleet in Pennsylvania, February 12 to 13, 20016 events
- Winter Storm and Heavy Snow in California, February 12 to 14, 20014 events
- Winter Storm in North Carolina, February 12, 20013 events
- Sleet in Maryland, February 12, 20013 events
- Sleet in New Jersey, February 12 to 13, 20013 events
- Ice Storm in Alaska, February 12, 20012 events
- Blizzard and High Wind in Alaska, February 12 to 13, 200171 kt wind · 2 events
- Sleet in Delaware, February 12 to 13, 20012 events
- Flash Flood in Texas, February 12, 20011 event
- Heavy Snow in California, February 12, 20011 event
- Flood in Michigan, February 12 to 13, 20011 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5230293.